What a weekend!!

Well, I am about to start my MTX this week and was planning on having a good weekend (just gone) but after looking after my grandson on Saturday until 7pm I sat down with lots of nibbles watching Strictly and feeling absolutely shattered.

Sunday morning woke up and felt okay but very tired and then Bingo! I bent down to pick up my boots to put them away and got a seering pain in the bottom of my back. This has happened to me about 3 times now but i don't know whether it is linked to the RA as I am only recently diagnosed and didn't mention it to the Rheumy Doctor. The pain feels like my back is in a sort of spasm. Spent most of yesterday in bed and took Ibuprofen and my husbands Codeine tabs he had for a broken arm a while back.

Has anyone experienced lower back pain with RA or is this something else. I think i over did it with the baby as I was picking him up all the time and playing with him as he is 9 mths old but a little joy..

So there goes my great weekend before D Day this week. I was feeling quite positive after my steriod jab 2 weeks ago but now feel so down in the dumps as i have always got some sort of pain or shattered all the time. Will I ever feel normal again as i feel as though i have to watch everything I do now because if I do too much one day, I am wiped out the next. I sound so miserable but it is still early days for me and I feel like this, I can't imagine how I will feel as I go on. Can't explain it to anyone as they don't understand and i feel like I am getting on everyone's nerves.. Don't feel as if I have anything to look forward to in the future apart from pain and drugs...

Absolutely well and truly down in the dumps...

4 Replies

oldestnewest
  • Debbie you are not alone, i've had ra for about 6/7yrs and fibromyalgia diagnosed since august so i can well understand what your saying. Even now if i do too much i suffer the next day. I'm still very tired and very stiff,my fingers feel like tree trunks and so do my knees. My eyes are not a lot better, the weather affects me a lot,i don't know where you are in the country so i can't tell whether it is the weather or not,i'm in the midlands and today it is windy so hubby advised me to stay indoors. It doesn't matter what you do with these diseases you can't win i'm afraid. You will get times like this so enjoy the good times when they come along. I did last weekend when my cousins son got married,it was a lovely wekend and i will think back to it with affection.

    Hope you soon feel more positive. Take care,sylvia. x

  • Hi Debbie

    I was put on steroids on thursday. Had a really good day friday and I am afraid I did over do it a bit (cleaned 3 bathrooms, hoovered down stairs and put on a wash). Started mtx on saturday (10 mg split the dose at breakfast & lunchtime). Had no nausea, whippeeee, but felt really tired saturday evening and sunday I was zonked out, felt awfuland virtually spent the whole day in bed as i felt unwell.

    Had wrist & hand pain, fingers were also stiff early morning which took a long time to go. Continued to have broken sleep that nite and woke up my normal time in pain (3ish in the morning, took more pain relief).

    Last nite rarety I slept to 7.30am, woke up with no pain, only slightly stiff and feel on top of the world. Today, still no affects so far of taking mtx and I am not going to over do it again as it takes so long to recover plus I found that mtx makes me extremely tired. I feel much better in myself and in spirit.

    It's a bit blowy outside in london/essex borders so wrap up warm. I find the weather does affect my ra and only intend to pop out because we had to take puppy to vet, now she has had a change in diet, i need to go and try and find new food for her. Then I am in for the duration. Only intend to walk her later for exercise.

    Good luck with your MTX

    Sci

  • Hi Debbie, sounds as if you overdid it a bit on Saturday with your grandson. It is so good to have them around that we tend not think what we are putting ourselves through so as to give them a good time.

    Will you be on the MTX tablets or injections? Watch out for nausea/sickness if tablets and space them out throughout the day rather than taking them all in one go. MTX is a highly toxic drug and in much larger doses is given to cancer patients for chemotherapy. So not suprising our poor old tums rebel when faced with that lot coming down.

    Your back sounds like you have pulled something somewhere - have you tried alternate hot and cold packs? That was recommended to me by my chiropractor (who sorts my back out regularly) as working better than either just cold or hot. Pain killers only mask the underlying problem so sounds as if you need to get that checked out.

    I suppose none of us ever feels completely "normal" but there are good times which make up for the bad. Try to get pain meds sorted out as well with your GP. I find when my hands and fingers (and feet) are bad, that cold water soaks help. Also warm paraffin wax wraps for the hands. Others swear by warm water soaks rather than cold. Whatever you find suits you best.

    Hope that helps. LavendarLady x

  • Hi Debbie,

    Keep your chin up!

    In addition to the above, check what pain killers you can have with the methotrexate if you need them.

    Take care

    Caroline x

You may also like...